Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Feb 6, 2021, 10:17 AM EST for Genesee County, New York. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2021, 10:17 AM EST (15:17 UTC)
- Expired
- Feb 6, 2021, 11:45 AM EST
- In force
- 88 min
- Issued by
- NWS Buffalo, NY
County Genesee County, NY
The radar
The Buffalo radar (KBUF), 9 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.3 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560
WWUS81 KBUF 061517
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1017 AM EST Sat Feb 6 2021
NYZ010-011-061645-
Genesee-Northern Erie-
1017 AM EST Sat Feb 6 2021
...A BAND OF HEAVY LAKE EFFECT SNOW WILL AFFECT NORTHEASTERN ERIE
AND GENESEE COUNTIES...
A band of lake effect snow producing snow fall rates of 2 to 3
inches per hour will continue from the southern half of the city of
Buffalo to the nearby southern and eastern suburbs and extending
eastward into Genesee County.
The band of heavy snow will drift a few miles farther north through
midday, and will begin to produce heavy snow from downtown Buffalo
to the airport.
Wind gusts in excess of 30 mph will produce blowing and drifting
snow and near zero visibility in open areas at times. The strongest
winds will be near the edge of the lake effect snow band, with
lighter winds in the middle.
Travel will be extremely difficult within this band of heavy lake
effect snow, with very low visibility and deep snow cover on roads.
Be prepared for severe winter driving conditions if you must travel.
Road and visibility conditions will vary widely across the Buffalo
Metro area today.
This includes Interstate 90 between exits 56 and 47.
LAT...LON 4280 7892 4284 7893 4291 7890 4294 7891
4313 7831 4313 7800 4296 7794 4287 7855
4278 7883 4278 7886 4276 7887 4274 7895
4277 7897
$$
HitchcockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Feb 6, 10:04 AM EST, 13 minutes earlier.
Area forecast discussion, Feb 6, 10:04 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1004 AM EST Sat Feb 6 2021
.SYNOPSIS...
Low pressure north of Lake Superior will drift northward across
Ontario today. Cold air from the upper Great Lakes will continue to
filter across the region today supporting significant lake snows
northeast of both lakes. Additionally, strong winds will accompany
the accumulating lakes snows causing notable blowing and drifting.
Away from the lake snows, a chilly weekend is in store with wind
chills staying in the zero to 10 above range.
&&
.NEAR TERM /THROUGH TONIGHT/...
...Heavy lake effect snow and blowing/drifting snow northeast
of Lake Erie and Lake Ontario...
Radar trends showing the lake band off Lake Erie has consolidated
into a single, intense band this morning from Lackawanna and South
Buffalo extending northeast through the nearby south and southeast
suburbs of Buffalo into Genesee County. Snowfall rates are likely 2-
3 inches per hour within this band. The band will remain strong
through early afternoon, and may drift north a few more miles to
near downtown Buffalo and the Airport before starting to weaken by
mid afternoon as inversion heights lower. The band has drifted north
of Wyoming County, so cancelled the warning there.
Storm totals of 12-18 inches still look likely in the most persistent
bands from the immediate south/southeast suburbs of Buffalo to
portions of Genesee County.
Lake Erie plume is feeding into a band of persistent snow across the
Tug Hill Plateau this morning, with an added boost from upslope
flow. The main Lake Ontario band is intensifying from near
Watertown to Harrisville with snowfall rates increasing to 1-2
inches per hour. This band should continue to intensify through
early afternoon with snowfall rates possibly exceeding 2 inches per
hour.
Storm totals of 12-18 inches still appear likely in the most
persistent bands from central Jefferson County to northern Lewis
County.
Strong and gusty winds of 15 to 25 mph with gusts to 35-40 mph at
times will result in considerable blowing and drifting snow. Near
whiteout conditions are expected at times. This will be big factor
in potential hazardous travel conditions.
Away from the lake effect, do not expect much snow though some snow
showers and flurries are possible. Temperatures will be cold with
highs in the lower to mid 20s and wind chill values remaining in the
single digits above zero.
Once the lake effect diminishes then ends tonight, weaker wave
moving through may bring the beginnings of a general light snow to
western New York toward Sunday morning.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
A weak upper level ridge wil work its way across the eastern Great
Lakes Saturday night. In the meantime, a shortwave trough over the
western Great Lakes will deepen Saturday night and Sunday as it
eventually passes by to the northeast of the region. Its associated
surface low will pass east across southern Ontario, where it will
drag its surface cold front across the region Sunday. All the while,
another shortwave will traverse the southern jet stream across the
Southeastern states, where it will nurture its own surface low. This
southern low will ride north along the East Coast Sunday and Monday.
Overall, the region will see some general light snowfall across the
region on Sunday with the passage of the cold front. The
aforementioned low tracking up the east coast Sunday will primarily
stay far enough east off the coast to cause snow east of the area.
Though wrap around moisture, much cooler temperatures aloft (around -
18/-19C), and now westerly winds across the region Sunday night,
will allow for some lake effect to set up east of both lakes. Lake
effect snow will then last through Monday.
Highs Sunday will range in the 20s. Then, with the cold air arriving
Sunday night, Monday will rise up into the upper teens to low 20s.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
An upper level closed low anchored over Hudson Bay will set the
region up in a pattern favorable for lake effect snow through most
of the week. Below normal temperatures and a prevailing WSW flow and
will place the traditional snow belts east of the lakes at the
greatest risk of accumulating snow. This WSW flow will generally
diminish the risk for heavier snow for counties immediately south of
Lake Ontario, including the Rochester area.
Low teens and single digit temperatures Sunday night will gradually
warm to the low to mid 20s on Monday. As the weak wave of low
pressure continues passing to the north, 850mb temperatures will
drop close to the mid negative teens and lower. Combined with
moistening mid levels, this will allow some lake effect snow to
develop east of both lakes on Monday. Off Lake Erie, the highest
totals will likely be in Southern Erie and Chautauqua counties with
2-3 inches expected Sunday night through Monday, with closer to an
inch further north. Slightly higher totals are expected off Lake
Ontario, with accumulations of 3-4 inches possible on the Tug Hill,
1-2 inches in the surrounding areas.
The lake effect snow will gradually weaken moving into Monday
evening as 850mb temps warm ahead of a front associated with a mid
level shortwave trough. This shortwave will bring widespread
synoptic snow Monday night and Tuesday. Snowfall totals are
difficult to discern at this time as long range guidance show
discrepancies in both the strength and timing of this system. The
ECMWF is notably slower than the more progressive GFS/GGEM solutions
and much more potent as the wave takes on a negative tilt moving
across the Great Lakes. Will need to keep an eye on this system as
it comes closer to the short term. Monday night lows will be in the
teens, with highs on Tuesday in the mid 20s.
The majority of the synoptic snow will exit the area west to east
late Tuesday evening. General WSW flow will return as 850mb temps
cool back down into the negative teens, possibly even colder than -
20C. Lake effect chances downwind of both lakes will linger
Wednesday through Thursday. High temperatures on Wednesday and
Thursday will be only be in the upper teens and low 20s for most
locations. Lows overnight Tuesday will dip into the low teens, while
lows Wednesday and Thursday night will struggle to climb out of the
single digits. A wave of low pressure looks to move across the Great
Lakes during the day Friday, possibly bringing more synoptic snow
for the area.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
Colder air continuing to filter in and support lake snows with
significant lake snows NE of both lakes. This will impact KART
with IFR to LIFR conditions within the most intense lake snows.
Significant impact to ground operations can be expected here
today. Additionally, in combination with lake snows gusty
southwest wind flow will likely produce significant blowing and
drifting snow. It's likely VSBYS will fall to a 1/4SM or less
at times within the heart of the band.
The most intense portion of Lake Erie band has been just south of
the Buffalo Airport so far this morning, but the band is showing
signs of drifting north. This will bring at least moderate snow to
KBUF late morning through early afternoon, with some risk of 1/4SM
heavy snow for a few hours if the band moves far enough north to
center on the airfield.
Lake snows off Lake Erie will impact KROC at times with intermittent
IFR conditions.
Elsewhere, mainly VFR conditions with wind gusts in excess of 30 kts
can be expected.
Outlook...
Sunday...VFR to MVFR in scattered snow showers. Monday...MVFR in
lake snows east of both lakes.
Tuesday...IFR to MVFR in lake snows.
Wednesday...Mainly VFR.
&&
.MARINE...
A deep storm system east of Lake Superior will slowly lift northward
today. This will continue to support west-southwest winds gusting to
above 35 knots. Gale warnings remain in effect for Lake Erie through
this evening as outlined below. Winds have dropped below gales on
western Lake Ontario and Lake Erie.
&&
.TIDES/COASTAL FLOODING...
Winds have diminished to below gale force on Lake Erie, and the
water level continues to trend downward below 6 feet above low
water datum. Lake levels will continue to trend lower through
the day, so the Lakeshore Flood Advisory has been cancelled.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 1 AM EST Sunday for NYZ007-008.
Winter Weather Advisory until 1 AM EST Sunday for NYZ006.
Lake Effect Snow Warning until 10 PM EST this evening for
NYZ010-011-085.
Winter Weather Advisory until 7 PM EST this evening for NYZ003.
MARINE...Small Craft Advisory until 7 PM EST this evening for LEZ020.
Small Craft Advisory until 1 AM EST Monday for LEZ040-041.
Small Craft Advisory until 7 PM EST this evening for
LOZ030.
Gale Warning until 7 PM EST this evening for LOZ043>045-
063>065.
Small Craft Advisory until 10 PM EST this evening for
LOZ042.
&&
SYNOPSIS...JLA/TMA
NEAR TERM...Hitchcock/JLA/RSH/TMA
SHORT TERM...EAJ
LONG TERM...PP
AVIATION...Hitchcock/RSH/TMA
MARINE...Hitchcock/JLA/TMA
TIDES/COASTAL FLOODING...HitchcockHazardous weather outlook, Feb 6, 8:08 AM EST, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 808 AM EST Sat Feb 6 2021 NYZ001-002-004-005-013-014-020-021-071315- Niagara-Orleans-Wayne-Northern Cayuga-Livingston-Ontario-Cattaraugus- Allegany- 808 AM EST Sat Feb 6 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003-071315- Monroe- 808 AM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-071315- Oswego- 808 AM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-071315- Chautauqua- 808 AM EST Sat Feb 6 2021 ...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ011-012-071315- Genesee-Wyoming- 808 AM EST Sat Feb 6 2021 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-085-071315- Northern Erie-Southern Erie- 808 AM EST Sat Feb 6 2021 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-071315- Jefferson-Lewis- 808 AM EST Sat Feb 6 2021 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-042-062-SLZ022-024-071315- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 808 AM EST Sat Feb 6 2021 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ043>045-063>065-071315- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 808 AM EST Sat Feb 6 2021 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Local storm report, Feb 6, 7:27 AM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
727 AM EST SAT FEB 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 W WARSAW 42.74N 78.21W
02/06/2021 M5.5 INCH WYOMING NY CO-OP OBSERVER
CO-OP OBSERVER STATION WSWN6 WARSAW 4W.
0600 AM SNOW 5 W CONSTABLEVILLE 43.58N 75.52W
02/06/2021 M3.6 INCH LEWIS NY CO-OP OBSERVER
CO-OP OBSERVER STATION HGHN6 HIGHMARKET 2W.
1245 AM SNOW LA FARGEVILLE 44.19N 75.96W
02/06/2021 E4.0 INCH JEFFERSON NY PUBLIC
1245 AM SNOW CLAYTON 44.24N 76.09W
02/06/2021 M5.0 INCH JEFFERSON NY PUBLIC
0530 AM SNOW 2 NE STAFFORD 43.00N 78.05W
02/06/2021 M4.9 INCH GENESEE NY COCORAHS
COCORAHS STATION NY-GN-6 STAFFORD 1.8 NE.
0715 AM SNOW 1 WNW ALDEN 42.90N 78.51W
02/06/2021 M3.8 INCH ERIE NY TRAINED SPOTTER
&&
HITCHCOCKLocal storm report, Feb 6, 8:24 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
824 AM EST SAT FEB 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 7 NE ORWELL 43.64N 75.88W
02/06/2021 M4.5 INCH OSWEGO NY CO-OP OBSERVER
CO-OP OBSERVER STATION RDFN6 REDFIELD 8N.
0800 AM SNOW 1 ESE LE ROY 42.97N 77.97W
02/06/2021 M4.2 INCH GENESEE NY CO-OP OBSERVER
CO-OP OBSERVER STATION LERN6 LE ROY 1E.
0800 AM SNOW 3 E EAST PEMBROKE 42.99N 78.25W
02/06/2021 M6.0 INCH GENESEE NY COCORAHS
COCORAHS STATION NY-GN-13 BATAVIA 3.4 WSW.
0730 AM SNOW 2 E STAFFORD 42.98N 78.03W
02/06/2021 M7.8 INCH GENESEE NY TRAINED SPOTTER
0750 AM SNOW 2 NW SOUTH WALES 42.73N 78.61W
02/06/2021 M4.6 INCH ERIE NY COCORAHS
COCORAHS STATION NY-ER-158 EAST AURORA 2.7
SSE.
0745 AM SNOW ORCHARD PARK 42.76N 78.74W
02/06/2021 M7.0 INCH ERIE NY TRAINED SPOTTER
7 INCHES OVERNIGHT.
0730 AM SNOW EAST AURORA 42.77N 78.62W
02/06/2021 M5.4 INCH ERIE NY COCORAHS
COCORAHS STATION NY-ER-50 EAST AURORA 0.1
ENE.
0716 AM SNOW 2 N HAMBURG 42.75N 78.83W
02/06/2021 M4.4 INCH ERIE NY COCORAHS
COCORAHS STATION NY-ER-189 HAMBURG 2.0 N.
0700 AM SNOW 3 WSW ELMA CENTER 42.81N 78.68W
02/06/2021 M7.5 INCH ERIE NY COCORAHS
COCORAHS STATION NY-ER-96 ELMA 2.7 WSW.
0700 AM SNOW HAMBURG 42.72N 78.84W
02/06/2021 M4.5 INCH ERIE NY COCORAHS
COCORAHS STATION NY-ER-39 HAMBURG 0.4 WSW.
&&
HITCHCOCKSpecial weather statement, Feb 6, 8:34 AM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Buffalo NY
834 AM EST Sat Feb 6 2021
NYZ010>012-085-061500-
Southern Erie-Wyoming-Genesee-Northern Erie-
834 AM EST Sat Feb 6 2021
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHWESTERN WYOMING...
CENTRAL ERIE AND GENESEE COUNTIES...
A band of heavy lake effect snow producing snowfall rates of around
2 inches per hour will remain in place from the immediate Buffalo
Southtowns eastward to much of Genesee County.
Wind gusts in excess of 30 mph will produce blowing and drifting
snow and near zero visibility in open areas at times.
Travel will be extremely difficult within this band of heavy lake
effect snow, with very low visibility and deep snow cover on roads.
Be prepared for severe winter driving conditions if you must travel.
Road and visibility conditions will vary widely across the Buffalo
Metro area today.
This includes Interstate 90 between exits 57 and 52, and between
exits 48A and 47.
LAT...LON 4275 7902 4276 7898 4280 7892 4284 7893
4312 7829 4309 7796 4292 7794 4266 7909
HitchcockLocal storm report, Feb 6, 8:39 AM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
839 AM EST SAT FEB 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 3 WSW ELMA CENTER 42.81N 78.68W
02/06/2021 M7.7 INCH ERIE NY COCORAHS
0800 AM SNOW CORFU 42.96N 78.40W
02/06/2021 M4.0 INCH GENESEE NY TRAINED SPOTTER
&&
HITCHCOCKLocal storm report, Feb 6, 9:17 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
917 AM EST SAT FEB 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 3 SW NATURAL BRIDGE 44.04N 75.54W
02/06/2021 M6.1 INCH JEFFERSON NY TRAINED SPOTTER
0815 AM SNOW 3 SE WEST SENECA 42.81N 78.71W
02/06/2021 M4.4 INCH ERIE NY COCORAHS
COCORAHS STATION NY-ER-178 WEST SENECA 2.5
SE.
0800 AM SNOW 1 ESE LE ROY 42.97N 77.97W
02/06/2021 M4.2 INCH GENESEE NY CO-OP OBSERVER
CO-OP OBSERVER STATION LERN6 LE ROY 1E.
0800 AM SNOW CORFU 42.96N 78.40W
02/06/2021 M4.0 INCH GENESEE NY TRAINED SPOTTER
0800 AM SNOW 1 SW RAPIDS 43.09N 78.66W
02/06/2021 M3.5 INCH NIAGARA NY COCORAHS
COCORAHS STATION NY-NG-32 RAPIDS 1.0 SW.
0700 AM SNOW 2 SE EAST AURORA 42.74N 78.59W
02/06/2021 M5.8 INCH ERIE NY CO-OP OBSERVER
CO-OP OBSERVER STATION WLSN6 WALES.
0700 AM SNOW WEST CARTHAGE 43.97N 75.62W
02/06/2021 M4.0 INCH JEFFERSON NY COCORAHS
COCORAHS STATION NY-JF-30 WEST CARTHAGE 0.3
ENE.
&&
HITCHCOCKSpecial weather statement, Feb 6, 10:17 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1017 AM EST Sat Feb 6 2021
NYZ010-011-061645-
Genesee-Northern Erie-
1017 AM EST Sat Feb 6 2021
...A BAND OF HEAVY LAKE EFFECT SNOW WILL AFFECT NORTHEASTERN ERIE
AND GENESEE COUNTIES...
A band of lake effect snow producing snow fall rates of 2 to 3
inches per hour will continue from the southern half of the city of
Buffalo to the nearby southern and eastern suburbs and extending
eastward into Genesee County.
The band of heavy snow will drift a few miles farther north through
midday, and will begin to produce heavy snow from downtown Buffalo
to the airport.
Wind gusts in excess of 30 mph will produce blowing and drifting
snow and near zero visibility in open areas at times. The strongest
winds will be near the edge of the lake effect snow band, with
lighter winds in the middle.
Travel will be extremely difficult within this band of heavy lake
effect snow, with very low visibility and deep snow cover on roads.
Be prepared for severe winter driving conditions if you must travel.
Road and visibility conditions will vary widely across the Buffalo
Metro area today.
This includes Interstate 90 between exits 56 and 47.
LAT...LON 4280 7892 4284 7893 4291 7890 4294 7891
4313 7831 4313 7800 4296 7794 4287 7855
4278 7883 4278 7886 4276 7887 4274 7895
4277 7897
HitchcockThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 4:45 AM EST | Special Weather Statement | BUF | Erie | 90 min |
| Feb 6, 4:55 AM EST | Special Weather Statement | BUF | Jefferson | 50 min |
| Feb 6, 8:34 AM EST | Special Weather Statement | BUF | Erie, Genesee | 86 min |
| Feb 6, 4:41 PM EST | Special Weather Statement | BUF | Jefferson | 49 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.